|4 month HAART all glands still swollen
Jun 27, 2010
i'll try to keep this as organized as possible.
i am a 25 yr old homosexual male, history of eating disorder (anorexia/Bulimia) and anxiety disorders, PTSD. recovering from Eating Disorder since summer 2007.
newly diagnosed hiv-1 march 2010, Lab work at that time. viral load 65,000 CD4 390 constantly tired, weak, frequently ill, swollen glands throughout my whole body. (mainly groin bilateral and next and throat, jaw line and back of hairline.) april began Atripla. 1 tablet bedtime empty stomach.
May... labwork Viral load 134 CD4 450 feeling much better then before atripla. though starting and getting used to the medication was awful and very tough. but all my glands are still swollen specially in my groin. 1.5cm in size and ALOT in number. all around my throat as well. they dont hurt. they are hard and nodule and immobile.
have incisional biopsy of one from my groin. pathology tests came back nothing. normal just swollen lymphnode. still taking my atripla.... almost july now. and still not only are they swollen and hard but more are showing up. not lots more but a few more here and there. recently its been hard to wake up. i sleep very heavily. back to being constantly tired frequent diahreeah upset stomach troubles digesting. and my glands have never gone down. glands in my groin have been hard and consistant in size for much longer then i was aware i had HIV. will these ever go away? i hear after starting antiviral therapy your glands will go down.
is this normal for my situation and should i have another biopsy done. in my groin i have about 5 on one side about 1cm to 1.5cm and probably the same ammount on the other. and throughout my whole body in real strange locations. inner forearm. back on neck behind my ear. so on i have slightly larger than pea sized hard nodes that dont move or hurt at all.
what should i do about this.. if anything at all. thanks.
Response from Dr. Henry
Swollen lymph glands are a hallmark of HIV infection and often will remain swollen (or sometimes swell further) after starting effective HIV meds due partly to immune reconstitution with increased CD4 counts and entrapment in lymph nodes-course is highly variable but your experience would not be that unusual from my experience. KH
Frequency of Side Effects
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.